Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 10, 2024, 1:06 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Sep 11, 2024, 10:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2024, 1:06 AM PDT (08:06 UTC)
- In effect from
- Sep 11, 2024, 10:00 AM PDT
- Expired
- Sep 11, 2024, 11:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS85 KVEF 100806 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 106 AM PDT Tue Sep 10 2024 ...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY... .An incoming system will bring strong south to southwest winds on Wednesday. These winds combined with single digit relative humidity will result in critical fire weather conditions across much of Lincoln, Clark, and Mohave counties. NVZ461-102100- /O.UPG.KVEF.FW.A.0004.240911T1800Z-240912T0300Z/ /O.NEW.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/ Lincoln County/Ely Dispatch- 106 AM PDT Tue Sep 10 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM PDT Wednesday. This replaces the Fire Weather Watch which had been in effect. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...10 AM PDT through 8 PM PDT Wednesday. * WIND...South wind 15 to 20 mph with gusts up to 35 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-NVZ464-465-102100- /O.NEW.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/ Northwest Deserts/Northwest Plateau-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 106 AM PDT Tue Sep 10 2024 /106 AM MST Tue Sep 10 2024/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF CLARK AND MOHAVE COUNTIES... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 464 and 465. * TIMING...10 AM PDT through 8 PM PDT Wednesday. * WIND...South wind 10 to 20 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
4 follow-up statements
465 WWUS85 KVEF 102055 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 155 PM PDT Tue Sep 10 2024 ...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY... .An incoming system will bring strong south to southwest winds on Wednesday. These winds combined with single digit relative humidity will result in critical fire weather conditions across much of Lincoln, Clark, and Mohave counties. AZZ102-NVZ461-464-465-111815- /O.CON.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 155 PM PDT Tue Sep 10 2024 /155 PM MST Tue Sep 10 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY, CLARK COUNTY AND NORTHERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 464 and 465. * TIMING...10 AM PDT through 8 PM PDT Wednesday. * WIND...South to southwest wind 10 to 20 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
975 WWUS85 KVEF 111712 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1012 AM PDT Wed Sep 11 2024 ...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY... .An incoming system will bring strong south to southwest winds today. These winds combined with single digit relative humidity will result in critical fire weather conditions across much of Lincoln, Clark, and Mohave counties. AZZ102-NVZ461-464-465-120300- /O.CON.KVEF.FW.W.0008.000000T0000Z-240912T0300Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1012 AM PDT Wed Sep 11 2024 /1012 AM MST Wed Sep 11 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY, CLARK COUNTY AND NORTHERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 464 and 465. * TIMING...Through 8 PM PDT Wednesday evening. * WIND...South to southwest wind 10 to 20 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Meltzer
072 WWUS85 KVEF 111921 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1221 PM PDT Wed Sep 11 2024 ...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY... .An incoming system will bring strong south to southwest winds today. These winds combined with single digit relative humidity will result in critical fire weather conditions across much of Lincoln, Clark, and Mohave counties. AZZ102-NVZ461-464-465-120600- /O.EXT.KVEF.FW.W.0008.000000T0000Z-240912T0600Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1221 PM PDT Wed Sep 11 2024 /1221 PM MST Wed Sep 11 2024/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN, CLARK, AND MOHAVE COUNTIES... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 461, 464 and 465. * TIMING...Through 11 PM PDT/MST Wednesday evening. * WIND...South to southwest wind 10 to 20 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Meltzer
830 WWUS85 KVEF 120616 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1116 PM PDT Wed Sep 11 2024 AZZ102-NVZ461-464-465-120730- /O.EXP.KVEF.FW.W.0008.000000T0000Z-240912T0600Z/ Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1116 PM PDT Wed Sep 11 2024 /1116 PM MST Wed Sep 11 2024/ ...RED FLAG WARNING HAS EXPIRED FOR MUCH OF LINCOLN, CLARK AND MOHAVE COUNTIES... Wind gusts have decreased below 25 mph this evening for most of southeast Nevada and northwest Arizona leading to improved fire weather conditions. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 9, 7:51 PM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 9, 7:51 PM PDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 751 PM PDT Mon Sep 9 2024 .SYNOPSIS...Isolated convection is expected across the higher terrain of the Mojave Preserve, Clark, Lincoln, and Mohave counties this afternoon. Things will dry out and winds will pick up on Tuesday and Wednesday as a low pressure system approaches and moves into the Western US. This system will bring cooler than normal temperatures to the region for the second half of the week. && .UPDATE...Shower and thunderstorm activity across the forecast area has widely decreased this evening, though a few persistent showers with a stray bolt of occasional lightning can still be found in eastern Lincoln County today. Expect similar temperatures tomorrow as experienced today with drier conditions and sunnier skies. No changes made to the forecast this evening as it looks to remain in good shape. && .PREVIOUS DISCUSSION...214 PM PDT Mon Sep 9 2024/ .SHORT TERM...Today and Tomorrow. Current radar and satellite imagery show convection popping up in the higher terrain of Mohave, Lincoln, and Clark counties. These showers and thunderstorms will continue throughout the afternoon, favoring areas of higher terrain for development. While precipitable water remains slightly above normal, flash flooding with any one storm is unlikely unless the storms begin to train. Lightning and outflow winds will also pose a threat with any storms that develop. An approaching trough will flush any lingering moisture from the area tomorrow. In addition to drier conditions, we will see breezy southerly-to-southwesterly winds pick up across the Mojave Desert and southern Great Basin. .LONG TERM...Wednesday through Sunday. Zonal flow on Wednesday will degrade as an early-season Pacific Northwest closed-low drops a potent trough through the western CONUS. As it moves through, its associated trough axis will be accompanied by a potent cold front that will drop temperatures by around 10 degrees between Tuesday and Thursday. Gusty southwest winds will pick up ahead of the frontal passage Wednesday afternoon with gusty west-northwest winds picking up in its wake Wednesday night into Thursday afternoon. In addition to gusty winds, this trough will usher dry air into the region, which will increase the risk of fire danger across the area on Wednesday - particularly across the southern Great Basin where Fire Weather Watches are in effect for much of NWS Elko's southern zones as well as much of Lincoln County. Temperatures slowly increase heading into next weekend as the monsoonal high attempts to build back into the Desert Southwest. Confidence in the extended period remains low, as guidance has an additional trough pushing into the region, which will reinforce the fall-like weather pattern. Confidence is low regarding timing, placement, and depth of this second trough in addition to the potential for tropical moisture to surge up the Gulf of California. Timing of these two systems (if both come to fruition) will be key. && .AVIATION...For Harry Reid...Low probabilities for weak shower activity in the Las Vegas remain through the late afternoon, though chances are too low to include in the TAF. Otherwise, generally diurnal wind patterns are expected through the evening with scattered clouds with bases near 10kft AGL. Winds will remain light overnight. Stronger southwest winds are expected for Tuesday with speeds at or above 10 knots after 19z with gusts of 15 to 20 knots. For the rest of southern Nevada, northwest Arizona and southeast California...Weak isolated showers remain possible through early evening across southern Nevada and Northwest Arizona, mainly near terrain features. Otherwise, generally light winds favoring diurnal patterns are expected, with west winds of 10-15 knots closer to KBIH though the evening. Stronger southwest winds will overspread the region tomorrow afternoon and evening with gusts of 15 to 25 knots. Skies will be mostly clear aside from a few mid and high level clouds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat SHORT TERM...Stessman LONG TERM...Soulat AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2024Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.